MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) DREAMTOME¿ RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC - COSTA RICA (COYOL) DREAMTOME¿ RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00584060
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device code relates to problem code for the reported event of cutting wire incorrect orientation.Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a dreamtome¿ rx 44 was used in the duodenal papilla during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2018.According to the complainant, during the procedure, it was noticed that the cut wire was oriented in the wrong direction.Reportedly, there was no tortuous anatomy impacting scope positioning and no visible damage to the device prior to putting it through the scope or after the issue occurred.The procedure was completed with a second dreamtome¿ rx 44.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Visual examination revealed that the device has the distal pierced hole torn; this last condition displaced the cutting wire.Also, the working length of the returned product was found to be twisted in several locations.No other issue was noted.The complaint was consistent with the reported event of incorrect orientation which could have been affected by the distal pierced hole torn and twisted working length in several locations.Based on the investigation and the receipt condition/functionality, the complaint conclusion investigation code selected for this complaint is "operational context¿ since it is most likely that due to anatomical and/or procedural factors encountered during the procedure, the performance of the device was limited.A dhr (device history record) review was performed and no deviation was found.
 
Event or Problem Description

Brand Name
DREAMTOME¿ RX 44
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key7375036
Report Number3005099803-2018-00712
Device Sequence Number16722345
Product Code KNS
UDI-Device Identifier08714729778288
UDI-Public08714729778288
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/06/2020
Device Model NumberM00584060
Device Catalogue Number8406
Device Lot Number21482045
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2018
Initial Date Received by Manufacturer 02/27/2018
Supplement Date Received by Manufacturer03/26/2018
Initial Report FDA Received Date03/27/2018
Supplement Report FDA Received Date04/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age89 YR
Patient Weight62